Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Noticed black viscose stools. Feeling tired and dizzy. Taking metformin, synthroid and oxybutinin. Serious?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1213 Questions
about a week ago I started to have these black viscose stool ad felt very tired. yesterday i started getting dizyzy went to the store and tested my blood pressure. It wa 127 over 51 then went up 109 over 60 It is usually anouy 100 over 70. I leve for greece at 6:00 Pm today. how do i know what is serious because i want to go. 74 years old and tke metformin 500 (3 x) , synthroid (200) oxybutinin (25), and metroropl (25) twice a dayand pravastatin (10)
Posted Sat, 15 Jun 2013 in Cancer
Answered by Dr. Indranil Ghosh 52 minutes later
Thanks for your query.

Your blood pressure seems to be fine but the black viscose stools need to be taken seriously. They may herald the onset of bleeding from upper gastrointestinal tract. Coupled with the fact you felt dizzy, this may suggest a low hemoglobin resulting from that.

I feel that you need to see a gastroenterologist soon and get some basic blood work done. Possibly an endoscopy is also required.

I am afraid you may need to cancel the Greece trip. There is definitely a possibility that nothing is wrong but you can't take a chance.

Hope I have answered your query. I will be available for further followup queries, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor